Anxiety medication elderly

Common Questions and Answers about Anxiety medication elderly

anxiety

Avatar m tn Can continuous anxiety, give you internal shakiness, brain fog, loss of memory, and an overall ill feeling most of the time?
1086863 tn?1278630315 Some of us have mental issues that require medication. I practice many techniques to reduce anxiety, but know medication is a base I must work from. When my son was murdered by his father four months ago, I was recovering from anal cancer, I had brief grief-induced negative thoughts, which I've resolved with the help of a therapist I can see at no charge at the cancer hospital. I am glad to hear you have an answer to your anxiety.
Avatar n tn He seems depressed and sleeps all the time and is confused....could it be the Ativan? He does not have anxiety issues, just trouble sleeping. Not sure why they put him on this, when Tylenol PM has worked for him for a long time. Can you help???
1516809 tn?1345082764 My elderly mother has Alzheimer's Disease, she is 87, and recently developed elevated Liver Enzymes. Her geriatrician stopped all her meds including those for Alzheimers to stabilize her liver. Once her Liver stabilized, the doctor introduced Risperdal stating that it is less liver antagonistic. I have read much about Risperdal being fatal to the elderly but I have also read that given in low doses it is quite effective.
Avatar f tn My elderly dog has been given Fortekor 20mg, she is about 15kg in weight is this dosage ok for her?
Avatar m tn Medications in the elderly is tricky, just as it is in children. The geriatric population tends to be more sensitive to medications and often require closer monitoring. Is your grandmother being seen by a doctor who specializes in geriatric patients? If not, that may be something to think about. The only medication you listed that I could imagine might be an issue is the Seroquel, the other medications shouldn't really cause a behavioral/mood issue.
Avatar f tn Hi. 5'10" Gent, and brand spankin newbie to this site. i just turned 56 in April. In my journal August. 12, 2013, I recorded wgt. 247.5 lb, BP 157/101, severe depression & anxiety with heaart palpitations and mid-nightime panic attacks. Also using CPAP setting of 14cm for severe sleep apnea, and suffered almost daily migraines. Plus my triglicerides were, as my dr put it, "through the roof!
Avatar m tn When an elderly person is on a lot of medications and narcotics it causes confusion, depression and a general feeling of not feeling well. As we get older we can't handle the same medications we once could. My dad is 72 years old if he takes a narcotic he gets confused and he was put in the hospital several years ago because he had so many different dr's giving him medication that he was going crazy. After 6 months with absolutely no medications we saw an improvement.
Avatar m tn 00pm and get anxiety in the afternoon and evening from the rib but have medication for that. Other than that I can't complain. I have never been treated before.
6937315 tn?1386287618 Has anyone ever been put on gabapentin for severe anxiety/panic disorder? My doctor just prescribed it for me to help ween me off xanax that I've been on for 7 years. Was wondering if this has ever helped anyone?
Avatar n tn My Mom is 92 years old. Has been living on her own in Elderly housing for 20 years. Her dementia consisted of repeating and repeating, forgetting who visited, etc. but went throughout her normal activities w/some services very well and very happiy. Always knew us but was starting to forget other people but after prompting she would be ok. 3 weeks ago she developed a very severe resistant UTI and then got c-dift (not sure how to spell that). Anyway ended up dilusional, confused, etc.
Avatar f tn The elderly generally take smaller doses because the liver metabolizes drugs more in the elderly. And any antidepressant can cause increased anxiety particularly in the beginning, but even later, as they can be stimulating.
Avatar m tn Ativan is an anti-anxiety medication. Seroquel (the brand name for the other medication you speak of) is an antipsychotic and from what the prescription label states it should not be used in people who are elderly who have dementia but you could discuss this with a neurologist, in the meantime look up the medication website. Namenda is one of several medications that helped some family members I know who have dementia.
Avatar f tn the Amilore is a diaretic meaning that it is a med that is used to rid the body of excess fluid which you need to call the doc and let them know that her pulse rate is so high because he may actually be happening because of the diaretic she is on because the body when it become dehyrated causes the heart to act out with fast pulse rates and even irregular ones.
Avatar n tn My aunt has been taken klonopin (clonozepam) for few year now for panic attacs at night (1mg) She has been tolerating the medication well and it helped her. Recently she started heart palpitations and I understand it can be a side effect of this medication. Has anyone experienced heart palpitations while taking klonopin? What other medications can she consider that may provide the same benefit but not this side effect?
Avatar f tn racing thoughts, extreme insomnia, panic, and distorted thinking. Neurological problems such as a tumor or brain trauma have been ruled out by an MRI and a CAT scan, and because the episode was a one-time event occurring at age 62, the doctors consider it unlikely that it represents permanent psychosis. My concern is that our friend seems to be caught in a downward spiral of overmedication, in which new drugs treat side effects of old drugs, but create new side effects.
1394262 tn?1369625192 Hi anyone taking anxiety medication & trying to conceive? I am trying to conceive & am dealing with my anxiety issue at the same time. I am thinking if I should see a psychiatrist for help. I will appreciate it if you could share with me if you are suffering from any side effect from anxiety medication or not. Thanks.
Avatar n tn Right now I feel I can manage my anxiety without taking anything extra. When my anxiety becomes bothersome I drink Kava tea and take a hot bath. When I was suffering from debilitating panic disorder years ago, I took the lorezapam once or twice a day until the Paxil kicked in. My panic attacks this time around were benign compared to those of years ago. The 12.5mg of PaxilCR has done wonders for me.
Avatar m tn Im on this anxiety medication im wondering if it will make me better orbis just like for symptoms for the day ir somthin
Avatar f tn So before I was pregnant I had extreme anxiety, and was on and off medication. Didnt really like the effects - I was either a mindless zombie, or super nice and happy. And for the first 2 trimesters my anxiety had been pretty low. But, now I'm 35 weeks and the anxiety is so bad. I get it for big things, small things, or i'll even just be sitting watching tv and get hit with a huge wave of anxiety for no reason. I've started scratching my self..
Avatar n tn Also my psychiatrist told me alot of people who suffer from anxiety/depression will think the medication is making them worse because the are already struggling with anxiety/depression. However, some medications just don't work for people, or cause side effects such as fatigue. I was on lexapro 10mg for a year, then stopped, and started to take it again for a little over a month and it no longer worked for my anxiety. So I slowly weaned off the lexapro and switched to cymbalta.
Avatar f tn Im afraid of becoming addicted to them, and from what I hear most anxiety medication is highly addictive so I have put off any sort of treatment for my anxiety.
1679320 tn?1306382914 is it possible that anxiety doest come back after taking medication for it or is it a guaranteed to hit you again after stopping?
Avatar m tn My elderly mom has been having some pretty severe episodes of anxiety/confusion over the past couple of weeks. We've initiated contact with her doctors who are doing their thing, but of course nothing moves as fast as we'd like in situations like this. Her life is pretty much consistent every single day, same habits, same foods, same tv shows, etc. These episodes have been happening every *second* day, in mid afternoon.
Avatar m tn Magnesium is called the anti anxiety mineral for a good reason. Anxiety is a common symptom of deficiency. Magnesium is needed for nerve transmission so tremors is yet another deficiency symptom from a long list of possible symptoms. As for fatigue, nutrient deficiencies is always a suspect today not only due to lacking of nutrients in the soil but eating processed foods that contain little nutrient value. Another cause is low stomach acid.